Alert archive / Kansas / Winter Storm Warnings in 2015
Winter Storm Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Jan 3, 2015, 5:05 PM CST for 5 counties in Kansas. It was in force for 7 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2015, 5:05 PM CST (23:05 UTC)
- Expired
- Jan 3, 2015, 11:37 PM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Ford County, KS, Gray County, KS, Haskell County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 5:30 PM CST | SNOW 7 | Hugoton, KS | |
| Jan 3, 6:50 PM CST | SNOW 4.5 | Ne Cimarron, KS | |
| Jan 3, 6:51 PM CST | SNOW 5.6 | Liberal, KS | |
| Jan 3, 6:53 PM CST | SNOW 4.5 | Cimarron, KS | |
| Jan 3, 7:00 PM CST | SNOW 3.5 | Spearville, KS | |
| Jan 3, 7:00 PM CST | SNOW 5.5 | Sublette, KS | |
| Jan 3, 7:00 PM CST | SNOW 5.6 | Liberal, KS | |
| Jan 3, 7:03 PM CST | SNOW 5.5 | Sublette, KS | |
| Jan 3, 7:05 PM CST | SNOW 4 | Spearville, KS | |
| Jan 3, 7:35 PM CST | SNOW 5 | 9 S Hugoton, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835 WWUS43 KDDC 032305 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 505 PM CST SAT JAN 3 2015 KSZ077-078-040715- /O.UPG.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/ /O.NEW.KDDC.WS.W.0001.150103T2305Z-150104T0700Z/ /O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/ GRAY-FORD- INCLUDING THE CITIES OF...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN 505 PM CST SAT JAN 3 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 AM CST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...PERIODS OF STEADY MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH 8 PM AND THEN BEGIN TO GRADUALLY TAPER OFF. BLOWING SNOW WILL CONTINUE THIS EVENING THROUGH 1 AM. * SNOW AMOUNTS...5 TO 7 INCHES CAN BE EXPECTED, ESPECIALLY ACROSS WESTERN FORD AND EASTERN GRAY COUNTIES. * WIND CHILL VALUES...-15 DEGREES OR LESS * MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED VISIBILITY TO ONE HALF MILE OR LESS IN THE HEAVIEST SNOW BAND. * OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ076-085-086-040700- /O.UPG.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/ /O.NEW.KDDC.WS.W.0001.150103T2305Z-150104T0700Z/ HASKELL-STEVENS-SEWARD- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...HUGOTON...MOSCOW... LIBERAL...KISMET 505 PM CST SAT JAN 3 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 AM CST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...PERIODS OF STEADY MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH 8 PM AND THEN BEGIN TO GRADUALLY TAPER OFF. BLOWING SNOW WILL CONTINUE THIS EVENING THROUGH 1 AM. * SNOW AMOUNTS...5 TO 7 INCHES CAN BE EXPECTED. * MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED VISIBILITY TO ONE HALF MILE OR LESS IN THE HEAVIEST SNOW BAND. * OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ030-031-043>046-061>064-040715- /O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/ /O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON 505 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CST /MIDNIGHT MST/ SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO 9 AM CST /8 AM MST/ SUNDAY... * TIMING...LIGHT SNOW BEGINNING EARLY SATURDAY EVENING...AND LASTING THROUGH ABOUT 10 PM. * SNOW AMOUNTS...AROUND ONE HALF INCH IN MOST LOCATIONS. * WIND CHILL VALUES...-15 DEGREES OR LESS * MAIN IMPACT...SIGNIFICANTLY REDUCED VISIBILITY IN SNOW AND BLOWING SNOW ON 25 TO 40 MPH NORTH WINDS ALONG WITH WIND CHILLS FALLING TO NEAR 15 BY MIDNIGHT. - * OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT PERIODS OF BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES DUE TO SIGNIFICANTLY REDUCED VISIBILITY... ESPECIALLY OVER OPEN AREAS. USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ074-040700- /O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/ STANTON- INCLUDING THE CITY OF...JOHNSON CITY 505 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CST SUNDAY... * TIMING...LIGHT SNOW BEGINNING EARLY SATURDAY EVENING...AND LASTING THROUGH ABOUT 10 PM. * SNOW AMOUNTS...AROUND ONE HALF INCH IN MOST LOCATIONS. * MAIN IMPACT...SIGNIFICANTLY REDUCED VISIBILITY IN SNOW AND BLOWING SNOW ON 25 TO 40 MPH NORTH WINDS ALONG WITH WIND CHILLS FALLING TO NEAR 15 BY MIDNIGHT. - PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT PERIODS OF BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES DUE TO SIGNIFICANTLY REDUCED VISIBILITY... ESPECIALLY OVER OPEN AREAS. USE CAUTION WHILE DRIVING. && $$ KSZ065-066-079-040715- /O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/ /O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/ PAWNEE-STAFFORD-EDWARDS- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS 505 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CST SUNDAY... * TIMING...LIGHT SNOW IN THE LIBERAL AND HUGOTON AREA WILL SPREAD NORTH AND EAST THIS MORNING AND END FROM THE WEST BY 9 PM. BLOWING SNOW WILL CONTINUE THIS EVENING THROUGH 1 AM. * SNOW AMOUNTS...1 TO 3 INCHES AN BE EXPECTED SOUTH OF AN ELKHART TO DODGE CITY TO LARNED LINE. LOCAL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN STEVENS... SEWARD AND MEADE COUNTIES. * WIND CHILL VALUES...-15 DEGREES OR LESS * MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED VISIBILITY TO ONE HALF MILE OR LESS IN THE HEAVIEST SNOW BAND. * OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ075-080-081-084-087>090-040700- /O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/ GRANT-KIOWA-PRATT-MORTON-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ULYSSES...GREENSBURG...HAVILAND... PRATT...ELKHART...RICHFIELD...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 505 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY... * TIMING...LIGHT SNOW IN THE LIBERAL AND HUGOTON AREA WILL SPREAD NORTH AND EAST THIS MORNING AND END FROM THE WEST BY 9 PM. BLOWING SNOW WILL CONTINUE THIS EVENING THROUGH 1 AM. * SNOW AMOUNTS...1 TO 3 INCHES AN BE EXPECTED SOUTH OF AN ELKHART TO DODGE CITY TO LARNED LINE. LOCAL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN STEVENS... SEWARD AND MEADE COUNTIES. * MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED VISIBILITY TO ONE HALF MILE OR LESS IN THE HEAVIEST SNOW BAND. * OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BURGERT
1 follow-up statement
107 WWUS43 KDDC 040537 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1137 PM CST SAT JAN 3 2015 KSZ077-078-041345- /O.CAN.KDDC.WS.W.0001.000000T0000Z-150104T0700Z/ /O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/ GRAY-FORD- INCLUDING THE CITIES OF...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN 1137 PM CST SAT JAN 3 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. * WIND CHILL VALUES...-15 DEGREES OR LESS * OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ076-085-086-040645- /O.CAN.KDDC.WS.W.0001.000000T0000Z-150104T0700Z/ HASKELL-STEVENS-SEWARD- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...HUGOTON...MOSCOW... LIBERAL...KISMET 1137 PM CST SAT JAN 3 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. MEASURABLE SNOWFALL IS NOT LONGER EXPECTED AND AS A RESULT THE WINTER STORM WARNING HAS BEEN CANCELLED. PERIODS OF BLOWING SNOW WILL STILL BE POSSIBLE THROUGH 3 AM WHICH WILL REDUCED VISIBILITIES AT TIMES. TRAVEL PROBLEMS FROM THE HEAVIER SNOWFALL AND BLOWING SNOW FROM EARLIER THIS EVENING WILL CONTINUE OVERNIGHT ACROSS WESTERN KANSAS. $$ KSZ061>063-041345- /O.CAN.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/ /O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/ HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA 1137 PM CST SAT JAN 3 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. * WIND CHILL VALUES...-15 DEGREES OR LESS * OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT PERIODS OF BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES DUE TO SIGNIFICANTLY REDUCED VISIBILITY... ESPECIALLY OVER OPEN AREAS. USE CAUTION WHILE DRIVING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ074-075-080-084-087>089-040645- /O.CAN.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/ STANTON-GRANT-KIOWA-MORTON-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...GREENSBURG... HAVILAND...ELKHART...RICHFIELD...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 1137 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. MEASURABLE SNOWFALL IS NOT LONGER EXPECTED AND AS A RESULT THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. PERIODS OF BLOWING SNOW WILL STILL BE POSSIBLE THROUGH 3 AM WHICH WILL REDUCED VISIBILITIES AT TIMES. TRAVEL PROBLEMS FROM THE HEAVIER SNOWFALL AND BLOWING SNOW FROM EARLIER THIS EVENING WILL CONTINUE OVERNIGHT ACROSS WESTERN KANSAS. $$ KSZ030-031-043>046-064>066-079-041345- /O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/ /O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS 1137 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * TIMING...LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT AND BLOWING SNOW CAN BE EXPECTED THROUGH 1 AM. * SNOW AMOUNTS...TOTAL SNOWFALL OF 2 TO 4 INCHES CAN BE EXPECTED. * WIND CHILL VALUES...-15 DEGREES OR LESS * MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED VISIBILITY TO ONE HALF MILE OR LESS. * OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ081-090-040700- /O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/ PRATT-BARBER- INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA... SUN CITY 1137 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY... * TIMING...LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT AND BLOWING SNOW CAN BE EXPECTED THROUGH 1 AM. * SNOW AMOUNTS...TOTAL SNOWFALL OF 2 TO 4 INCHES CAN BE EXPECTED. * MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED VISIBILITY TO ONE HALF MILE OR LESS. * OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BURGERT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 3, 3:24 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 3, 3:24 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 324 PM CST SAT JAN 3 2015 ...UPDATE TO THE LONG TERM DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 237 PM CST SAT JAN 3 2015 MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS PARTS OF SOUTHWEST AND CENTRAL KANSAS THIS AFTERNOON INTO THE EVENING AS A UPPER LEVEL LOW SHIFTS NORTHEAST INTO EASTERN KANSAS THIS EVENING THEN BECOMES ABSORBED INTO A LONG WAVE TROUGH LOCATED OVER THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY TONIGHT. THE ATTIC COLD FRONT MENTIONED IN PREVIOUS DISCUSSIONS IS PROGGED TO MOVE THROUGH THE CWA LATE THIS AFTERNOON INTO EVENING SHIFTING WINDS TO MORE OF A NORTHERLY DIRECTION AND INCREASE WIND SPEEDS TO 25-30 MPH WITH GUSTS AROUND 40 MPH. BLOWING SNOW EXPECTED OVERNIGHT AS SNOW FROM THIS MORNING AND AFTERNOON BECOMES AIRBORNE. MODERATE TO HEAVY SNOW SHOWERS WILL BE FOUND AHEAD OF THIS FRONT WITH ONLY LIGHT SNOW SHOWERS POSSIBLE BEHIND THE FRONT. THE WINTER WEATHER ADVISORY WILL CONTINUE THROUGH 07Z WITH MOSTLY CLOUDY SKIES EXPECTED THEREAFTER. SNOW TOTALS OF 1-4 INCHES ARE EXPECTED SOUTH OF WAKEENEY TO JOHNSON WITH LESS THAN AN INCH OF SNOW NORTH OF THIS LINE. BELOW NORMAL TEMPERATURES ARE EXPECTED BEHIND THIS FRONT WITH LOWS OVERNIGHT DIPPING TO AROUND ZERO DEGREES. EXCEPTIONS TO THIS WILL BE ACROSS WEST CENTRAL KANSAS WHERE TEMPERATURES MAY FALL BELOW ZERO AND SOUTH CENTRAL KANSAS WHERE MID SINGLE DIGITS ARE POSSIBLE. WIND CHILLS WILL FALL BELOW ZERO OVERNIGHT DUE TO THE BELOW NORMAL TEMPERATURES AND STRONG WIND. IN FACT, A WIND CHILL ADVISORY HAS BEEN ISSUED FOR ALL AREAS BESIDES THE FIRST TWO ROWS OF COUNTIES ALONG THE KS/OK BORDER. PARTLY CLOUDY SKIES AND DRY CONDITIONS ARE EXPECTED TOMORROW AS HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA. WINDS WILL SHIFT BACK TO THE SOUTH AS THIS AREA OF HIGH PRESSURE SLIDES SOUTH OF THE AREA. BELOW NORMAL TEMPERATURES CONTINUE TOMORROW WITH HIGHS RANGING FROM THE LOWER TEENS ACROSS CENTRAL KANSAS TO MID 20S ACROSS FAR SOUTHWESTERN KANSAS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 317 PM CST SAT JAN 3 2015 BY SUNDAY NIGHT, AN ELONGATED SURFACE RIDGE WILL STRETCH FROM WESTERN MONTANA TO NEAR KANSAS CITY AND THEN SOUTHWARD INTO CENTRAL TEXAS. THIS WILL MEAN COLD CONDITIONS WILL CONTINUE, AND FRESH SNOW PACK WILL LENGTHEN HOW LONG COLD CONDITIONS WILL HANG AROUND. MONDAY MORNING LOWS WILL BE IN THE SINGLE DIGITS, WITH MONDAY ONLY WARMING TO THE MID 20S AT MOST LOCATIONS, WITH LOWER 30S EXPECTED IN THE FAR WEST NEAR THE COLORADO BORDER. MONDAY SHOULD REMAIN MOSTLY CLOUDY AS WELL. THEN BY TUESDAY, A SLIGHT WARM UP WILL START WITH THE UPPER LEVEL NORTHWESTERLY FLOW GIVING A DOWNSLOPE AFFECT. LOWS TUESDAY MORNING WILL BE IN THE TEENS NORTH AND CENTRAL, AND NEAR THE 20F DEGREE MARK IN OUR SOUTH ALONG THE OKLAHOMA BORDER. CLOUDS WILL START CLEARING OUT FROM SOUTH TO NORTH ON TUESDAY. MAXIMUM TEMPERATURES ON TUESDAY WILL BE IN THE UPPER 20S NORTH OF I-70, AND AS HIGH AS NEAR THE 40F DEGREE MARK IN MORTON COUNTY AROUND ELKHART. THERE IS AN ARCTIC COLD FRONT BEARING DOWN ON US TUESDAY NIGHT, AND WEDNESDAY WILL NOT WARM UP MUCH AT ALL FROM THE WEDNESDAY MORNING LOWS. MINIMUMS WED MORNING WILL RANGE FROM +8F TO +13F, AND RANGE WEDNESDAY AFTERNOON FROM ONLY 15F IN THE NORTH NEAR HAYS, TO 23F IN THE ELKHART AREA. AT THIS TIME, THE FRONT SHOULD GO THROUGH DRY, WITH JUST MID AND HIGH CLOUDS PASSING THROUGH WITH IT. WEDNESDAY NIGHT WILL FALL INTO THE COLD STAGE AGAIN, WITH MOSTLY CLEAR SKIES, SOUTHWEST WINDS IN THE 12 TO 15 MPH RANGE, AND RESULTANT MINIMUM TEMPERATURES IN THE 2F TO 11F DEGREE RANGE, NORTH TO SOUTH. THURSDAY SHOULD ONLY SEE A FEW HIGH CLOUDS, WITH WARMING SOUTHERLY WINDS. HIGHS ON THURSDAY WILL TOP OUT IN THE LOWER 30S NEAR HAYS TO THE LOWER 40S IN THE HUGOTON AND ELKHART AREAS. THERE WILL BE AN UPPER LEVEL LOW APPROACHING FROM THE WEST LATE THURSDAY INTO FRIDAY. THIS SYSTEM MAY BRING A SLIGHT CHANCE FOR SNOW TO OUR EAST FIRST BY FRIDAY NIGHT, AND PERHAPS TO THE REST OF THE FORECAST AREA BY SATURDAY. RIGHT NOW, THE GFS AND ECMWF MODELS ARE NOT CUTTING THIS SYSTEM OFF, SO IT COULD TRACK ANYWHERE MORE NORTH OR SOUTH THAN THE MODELS CURRENTLY HAVE. THUS, THE LOW 20 PERCENT POPS SEEM TO THE BEST CHOICE FOR NOW. AS THE FRIDAY NIGHT INTO SATURDAY TIME PERIOD APPROACHES TO THE NEARER TERM, POPS AND TIMING CAN BE ALTERED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 237 PM CST SAT JAN 3 2015 MODERATE TO HEAVY SNOW SHOWERS WILL BE EXPECTED OVER THE DDC AND HYS TERMINAL THIS AFTERNOON INTO THE EVENING DECREASING VISIBILITIES AND CEILINGS TO IFR CONDITIONS. OTHERWISE EXPECT MOSTLY CLOUDY SKIES THIS EVENING THROUGH THE OVERNIGHT. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON SHIFTING WINDS TO MORE OF A NORTHERLY DIRECTION AND INCREASING WIND SPEEDS TO 20-25 KNOTS WITH GUSTS AROUND 30 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 3 18 4 26 / 70 0 0 0 GCK 0 18 4 26 / 60 0 0 0 EHA 5 25 12 33 / 30 0 0 0 LBL 3 20 9 28 / 60 0 0 0 HYS -1 14 3 26 / 70 0 0 0 P28 6 19 5 26 / 70 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 1 AM CST /MIDNIGHT MST/ SUNDAY FOR KSZ030-031-043>046-061>064-074. WIND CHILL ADVISORY FROM 1 AM CST /MIDNIGHT MST/ TO 9 AM CST /8 AM MST/ SUNDAY FOR KSZ030-031-043>046-061>066-077>079. WINTER WEATHER ADVISORY UNTIL 1 AM CST SUNDAY FOR KSZ065-066- 075>081-084>090. && SHORT TERM...HOVORKA_42 LONG TERM...BURKE AVIATION...HOVORKA_42
Hazardous weather outlook, Jan 3, 3:40 AM CST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 340 AM CST SAT JAN 3 2015 KSZ030-031-043>046-061>066-074>081-084>090-041100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 340 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IN EFFECT TODAY UNTIL 1 AM SUNDAY MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHWEST KANSAS. HIGHEST SNOWFALL POTENTIAL OF 2 TO 5 INCHES FROM HUGOTON TO NEAR DODGE CITY AND PRATT, LESSER AMOUNTS ELSEWHERE. IN ADDITION AN ARCTIC COLD FRONT WILL BLAST ACROSS WESTERN KANSAS BY LATE AFTERNOON AND EVENING WITH AREAS OF BLOWING AND DRIFTING SNOW, AND LOWERED VISIBILITIES. DANGEROUS WIND CHILLS ARE EXPECTED TONIGHT. FOR MORE DETAILS SEE THE LATEST ADVISORY MESSAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOWFALL AND LOW VISIBILITY REPORTS WILL BE WELCOME. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Jan 3, 3:40 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM SNOW 10 W HICKOK 37.56N 101.41W
01/03/2015 E1.5 INCH GRANT KS PUBLIC
ESTIMATED 1 TO 2 INCHES.
&&
MRUSSELLLocal storm report, Jan 3, 4:11 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
411 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM SNOW LIBERAL 37.04N 100.94W
01/03/2015 E2.0 INCH SEWARD KS LAW ENFORCEMENT
&&
MRUSSELLLocal storm report, Jan 3, 4:30 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
430 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM SNOW 6 W DODGE CITY 37.76N 100.12W
01/03/2015 E5.0 INCH FORD KS PUBLIC
&&
MRUSSELLLocal storm report, Jan 3, 4:33 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
433 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM SNOW HUGOTON 37.18N 101.35W
01/03/2015 E6.0 INCH STEVENS KS PUBLIC
&&
MRUSSELLLocal storm report, Jan 3, 4:36 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
436 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM SNOW CIMARRON 37.81N 100.35W
01/03/2015 E3.5 INCH GRAY KS PUBLIC
&&
MRUSSELLLocal storm report, Jan 3, 4:46 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
446 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM SNOW SUBLETTE 37.48N 100.85W
01/03/2015 E4.0 INCH HASKELL KS LAW ENFORCEMENT
&&
MRUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:52 PM CST | Wind Chill Advisory | DDC | Edwards, Ellis, Finney, Ford, Gray, Hamilton and 9 more | 18 hr |
Nearby
Winter Storm Warnings in Kansas, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.